Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 321, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2008, 6:19 PM EDT for Vance County, Warren County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2008, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 9, 2008, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 092218
SVRRAH
NCC181-185-092315-
/O.NEW.KRAH.SV.W.0321.080709T2219Z-080709T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VANCE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
BULLOCKSVILLE TO 10 MILES NORTHWEST OF HENDERSON...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF HENDERSON TO 7 MILES NORTH OF
OXFORD...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SOUTH HENDERSON...HENDERSON...
GILLBURG...DREWRY...
MIDDLEBURG...
WISE...
NORLINA...AFTON...
WARRENTON...MACON...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7789 3651 7789 3650 7792 3627 7795
3620 7801 3621 7810 3624 7814 3626 7831
3623 7835 3623 7838 3616 7841 3618 7851
3622 7850 3655 7831 3656 7790
TIME...MOT...LOC 2219Z 269DEG 26KT 3656 7829 3640 7846
$$
MWS3 follow-up statements
000
WWUS52 KRAH 092236
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT WED JUL 9 2008
NCC057-123-151-167-092246-
/O.EXP.KRAH.SV.W.0320.000000T0000Z-080709T2245Z/
STANLY NC-MONTGOMERY NC-RANDOLPH NC-DAVIDSON NC-
636 PM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...
SOUTHWESTERN RANDOLPH...NORTHERN MONTGOMERY AND NORTHEASTERN STANLY
COUNTIES EXPIRES AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3551 8023 3551 8019 3555 8021 3568 8016
3556 7967 3551 7970 3550 7977 3541 7974
3530 7980 3545 8025
TIME...MOT...LOC 2236Z 288DEG 20KT 3546 7991
$$
GIH000
WWUS52 KRAH 092259
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT WED JUL 9 2008
NCC181-185-092315-
/O.CON.KRAH.SV.W.0321.000000T0000Z-080709T2315Z/
VANCE NC-WARREN NC-
659 PM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WARREN AND VANCE COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAKE GASTON TO MACON
TO NORLINA...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
ROANOKE RAPIDS TO 8 MILES NORTHEAST OF WARRENTON TO WARRENTON...
MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE GASTON...
MACON... AND SURROUNDING RURAL AREAS IN NORTHEASTERN WARREN COUNTY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7789 3651 7789 3650 7792 3627 7795
3620 7801 3621 7810 3624 7814 3626 7831
3623 7835 3623 7838 3616 7841 3618 7851
3622 7850 3655 7831 3656 7790
TIME...MOT...LOC 2259Z 269DEG 26KT 3657 7780 3648 7799
3644 7810
$$
MWS000
WWUS52 KRAH 092318
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT WED JUL 9 2008
NCC181-185-092322-
/O.EXP.KRAH.SV.W.0321.000000T0000Z-080709T2315Z/
VANCE NC-WARREN NC-
712 PM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR WARREN AND VANCE COUNTIES
EXPIRES AT 715 PM EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF LAWRENCEVILLE... TO 3
MILES SOUTHEAST OF LAKE GASTON... OR ABOUT 7 MILES EAST NORTHEAST OF
WARRENTON.
THIS LINE OF STORMS WILL BE OUT OF THE WARNED AREA BY 715 PM.
THEREFORE... THE WARNING WILL BE ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA...
OTHER WEAKER THUNDERSTORMS NEAR WARRENTON WILL CONTINUE TO PRODUCE
CLOUD TO GROUND LIGHTNING OVER CENTRAL AND EASTERN WARREN COUNTY
THROUGH 745 PM. IF YOU CAN HEAR THUNDER... YOU ARE IN DANGER OF
BEING STRUCK BY LIGHTNING... DO NOT GO OUTDOORS UNTIL THIRTY MINUTES
AFTER YOU HEAR THE LAST OF THE THUNDER.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7789 3651 7789 3650 7792 3627 7795
3620 7801 3621 7810 3624 7814 3626 7831
3623 7835 3623 7838 3616 7841 3618 7851
3622 7850 3655 7831 3656 7790
TIME...MOT...LOC 2312Z 269DEG 26KT 3657 7768 3648 7787
3644 7798
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:07 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 9, 3:07 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 307 PM EDT WED JUL 9 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON THURSDAY AND MOVE THROUGH THE AREA ON FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 210 PM WEDNESDAY... MUCH OF WESTERN AND CENTRAL NC CONTINUES TO RAPIDLY DESTABILIZE BENEATH STRONG HEATING. MUCAPES ARE ALREADY UP TO 2500-3000 J/KG MAINLY OVER THE WESTERN AND SOUTHERN CWA... STRONG ALTHOUGH NOT QUITE AS PROFOUND AS THE 4000+ J/KG SEEN YESTERDAY DUE IN PART TO WARMER MID LEVELS IN THE WAKE OF YESTERDAYS -12C COLD POOL AT 500 MB. EFFECTIVE BULK SHEAR HAS INCREASED BUT REMAINS MARGINAL... AROUND 20-25 KTS. WHAT WILL LIKELY BE ROUND ONE OF CONVECTION IS ALREADY DEVELOPING OVER THE HIGHER TERRAIN... AND WHAT LOOKS LIKE ROUND TWO... A BROKEN BAND OF STRONG TO SEVERE STORMS FROM FAR SW VA INTO NE AND SOUTH CENTRAL TN JUST AHEAD OF THE MID LEVEL VORTICITY LOBE... SHOULD ARRIVE SEVERAL HOURS LATER. ONE HOPES THE INITIAL CONVECTION WILL HELP STABILIZE THE BOUNDARY LAYER SUFFICIENTLY TO MINIMIZE THE IMPACT OF THE SECOND LINE OF CONVECTION... BUT THIS SHOULD NOT BE COUNTED ON IN SUCH A MOIST AND UNSTABLE REGIME... AND IN BASIC TERMS WERE STILL LOOKING AT A THREAT OF ORGANIZED SEVERE STORMS FROM THIS AFTERNOON WELL THROUGH TONIGHT. THE GREATER RISK SHOULD BE ACROSS THE NORTH (BETTER LOW LEVEL WIND FIELDS AND MID LEVEL DYNAMICS). THE PROJECTED INSTABILITY IN THE HAIL GROWTH ZONE (-10C TO -30C) IS NOT AS HIGH AS YESTERDAY BUT IS STILL RESPECTABLE AT 500+ J/KG... SO WHILE HAIL WILL STILL BE POSSIBLE... DAMAGING WINDS WITHIN BOWING SEGMENTS MAY BE A LARGER THREAT WITH STORMS TODAY. AND OF COURSE WITH PRECIPITABLE WATER STILL NEAR 150% OF NORMAL WITH TRAINING ECHOES AND INCIPIENT WET SOIL IN MANY LOCATIONS... FLOODING OF STREETS / URBAN LOCATIONS / CREEKS AND OTHER VULNERABLE AREAS ARE VERY POSSIBLE. AFTER HIGHS TODAY OF 88-92... EXPECT LOWS TONIGHT OF 69-74. YET ANOTHER DAY OF STRONG CONVECTION APPEARS IMMINENT ON THURSDAY... AHEAD OF THE INCOMING FRONT NOW PUSHING INTO THE OHIO VALLEY. AN UPPER JETLET LOCATED OVER NRN MO THIS MORNING INDUCES AN UPPER DIVERGENCE MAXIMUM OVER NC LATE IN THE DAY... AND THIS FEATURE... COUPLED WITH INCREASING MID LEVEL DPVA AS A LOBE OF VORTICITY DROPS SOUTHEAST INTO VA/NRN NC LATE IN THE DAY... WILL PROVIDE SYNOPTIC FORCING FOR ASCENT DURING THE AFTERNOON AND EVENING. FORECAST PARAMETERS FAVORING INTENSE UPDRAFTS AND ORGANIZED STORMS ARE BEST ACROSS THE SOUTHERN CWA... ASSUMING THE FRONT IS ABLE TO WORK INTO THE NRN CWA FROM THE NORTH... ALTHOUGH BASED ON THE CLIMATOLOGY OF FRONTS IN NC IN SUMMER... THE FRONT MAY END UP MAKING MINIMAL PROGRESS INTO OUR STATE. BUT ACROSS AT LEAST THE SOUTHERN TWO THIRDS OF CENTRAL NC... MODERATE INSTABILITY (GFS SURFACE CAPE OF 1500-2500 J/KG) AND DEEP LAYER SHEAR OF 25-30 KTS SHOULD AGAIN FORCE STRONG STORMS. PRECIPITABLE WATER IS EXPECTED TO REACH NEAR 2 INCHES... AND WITH RELATIVELY WEAK STEERING AND AN LCL-TO-FREEZING-LEVEL LAYER NEAR 3.5 KM... VERY HEAVY DOWNPOURS AND STREET FLOODING ARE QUITE POSSIBLE. HIGHS 86-90. -GIH && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 300 AM WEDNESDAY... CONVECTION WILL LIKELY BE ONGOING AT THE BEGINNING OF THIS FORECAST PERIOD. APPROACHING COLD FRONT ALONG WITH DISTURBANCES IN THE WESTERLY FLOW AND DIFFERENTIAL HEATING ACROSS THE MOUNTAINS SHOULD HELP INITIATE CONVECTION. INSTABILITY SHOULD BE MODEST WITH CAPE VALUES IN THE 1000 TO 1500 J/KG RANGE. WIND FIELD IS EXPECTED TO BE UNIDIRECTIONAL FROM THE WEST WITH FAIRLY LIGHT VELOCITIES IN THE LOWER 4KM OF THE ATMOS. EXPECT THE COVERAGE ON THURSDAY TO BE SIMILAR OR LESS THEN TODAY. BEST COVERAGE SHOULD BE ACROSS THE SOUTHERN HALF OF CENTRAL NC WITH DAMAGING SFC WINDS THE GREATEST THREAT. CONVECTION WILL MOVE FROM WEST OR NORTHWEST TO SOUTHEAST WITH THE BULK OF THE ACTIVITY OVER BY LATE EVENING. WILL KEEP POPS THE HIGHEST IN THE SOUTHEAST UP TO HIGH CHC CATEGORY AND KEEP AT LEAST SLIGHT CHC UP FOR MOST OF THE NIGHT ACROSS THE ENTIRE CWA. OVERNIGHT LOWS WILL RANGE NEAR OR JUST ABOVE MOS CONSENSUS. COLD FRONT MOVES INTO THE CWA LATE THURS NIGHT OR FRIDAY MORNING. POSITION OF FRONT WILL OBVIOUSLY DRIVE FORECAST DETAILS AND SETS UP LOCATIONS FAVORABLE FOR CONVECTION. GUIDANCE VARIES WITH THE EXACT PLACEMENT BUT BY FRI AFTN THE FRONT SHOULD BE SETUP ACROSS SOUTHERN NC WITH A MORE STABLE AIRMASS BEHIND THE FRONT. PREFER THE SLOWER...GFS LIKE...SOLUTION AS UPPER FLOW IS MAINLY WESTERLY AND CONFINED FURTHER NORTH IN THE MID ATLANTIC. WILL INCLUDE CHANCE POPS ACROSS E AND S ZONES WITH SLIGHT CHANCE POPS ELSEWHERE. HIGH TEMPS ON FRIDAY SHOULD RANGE IN THE MID TO UPPER 80S OR SIMILAR TO MOS CONSENSUS VALUES. AFTER DIURNAL CONVECTION FADES ON FRIDAY EVENING SKIES WILL BECOME PARTLY CLOUDY WITH OVERNIGHT LOWS IN THE MID TO UPPER 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... FAIRLY QUIET WEATHER PATTERN SETTING UP FOR THE REMAINDER OF THE FORECAST PERIOD. MAIN UPPER FLOW GENERALLY REMAINS NORTH OF THE REGION WITH RIDGING ACROSS THE GULF COAST REGION. A TROUGH SWINGS THROUGH THE AREA ON MONDAY OR MONDAY NIGHT ENHANCING THE THREAT OF CONVECTION. MODEL GUIDANCE IN BETTER AGREEMENT WITH THIS SYSTEM BUT LIMITED CONFIDENCE RESULTS IN POPS IN THE 30 TO 40 POP RANGE. TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S WITH LOWS IN THE MID 60S TO NEAR 70. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 215 PM WEDNESDAY... EARLIER MVFR-IFR CLOUDS HAVE MIXED OUT TO SCATTERED CUMULUS AOA 3500 FT WITH PATCHY MID CLOUDS ABOVE. VFR CONDITIONS WILL BE MOST PREVALENT OVER THE NEXT 10-12 HOURS... HOWEVER MVFR-IFR CONDITIONS ARE LIKELY WITHIN THUNDERSTORMS... SEVERAL OF WHICH WILL BE MOVING OFF THE HIGHER TERRAIN OF WESTERN NC INTO THE INT/GSO VICINITIES THROUGH LATE AFTERNOON. THESE STORMS ARE LIKELY TO ORGANIZE FURTHER AS THEY HEAD EAST TO THE RDU AREA AFTER 20Z... THEN TO RWI/FAY AFTER 21Z... ALTHOUGH ISOLATED CELLS MAY DEVELOP AHEAD OF THESE STORMS AND APPROACH FAY. ANOTHER ROUND OF STORMS IS LIKELY FROM MID EVENING INTO THE OVERNIGHT HOURS AS A BAND OF STORMS NOW STRETCHING FROM SW VA THROUGH NE AND SCNTRL TN HEADS EASTWARD THROUGH CENTRAL NC. THEN LATER TONIGHT... AFTER 06Z-08Z... WE CAN EXPECT SCATTERED MVFR-IFR CLOUDS... BECOMING BROKEN FROM TIME TO TIME THROUGH 13Z THURSDAY MORNING. LOOKING BEYOND MIDDAY THURSDAY... THE CHANCE FOR MVFR-IFR CONDITIONS IN STORMS CAN BE EXPECTED FROM EARLY THURSDAY AFTERNOON INTO THE EVENING... ESPECIALLY AT (BUT NOT LIMITED TO) FAY AND SURROUNDING AREAS OF SOUTHERN NC. THE CHANCE FOR MVFR/IFR SHOWERS AND STORMS WILL PERSIST ACROSS THE SOUTH AND EAST (INCLUDING RWI/RDU/FAY) ON FRIDAY/FRIDAY NIGHT... THEN AGAIN ON MONDAY AHEAD OF ANOTHER FRONT APPROACHING FROM THE NORTHWEST. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...HARTFIELD SHORT TERM...BLAES LONG TERM...BLAES AVIATION...HARTFIELD
Hazardous weather outlook, Jul 9, 5:02 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT WED JUL 9 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-102115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 502 PM EDT WED JUL 9 2008 ...SEVERE THUNDERSTORM WATCH 674 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WITH DAMAGING WINDS AND VERY HEAVY RAIN WILL SWEEP ACROSS CENTRAL NORTH CAROLINA THROUGH THE EVENING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AS WELL AS VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 500 PM THIS AFTERNOON AND 1000 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. A FEW STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUIRED. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jul 9, 3:20 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED JUL 9 2008 NCZ021-038-092000- DAVIDSON-FORSYTH- 320 PM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN DAVIDSON COUNTIES THROUGH 400 PM EDT... AT 320 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER DONNAHA...OR ABOUT 7 MILES SOUTHEAST OF EAST BEND...MOVING EAST AT 24 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RURAL HALL... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...WALKERTOWN...SEDGE GARDEN. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
Local storm report, Jul 9, 3:52 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 WSW TOBACCOVILLE 36.21N 80.41W
07/09/2008 FORSYTH NC LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ON HWY 67.
&&
SMITHSpecial weather statement, Jul 9, 4:06 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 406 PM EDT WED JUL 9 2008 NCZ022-092100- GUILFORD- 406 PM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD COUNTY THROUGH 500 PM EDT... AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER COLFAX...OR ABOUT 8 MILES SOUTH OF BELEWS CREEK...MOVING SOUTHEAST AT 23 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENSBORO...FOREST OAKS STOKESDALE... MONTICELLO... AND...PLEASANT GARDEN. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
Local storm report, Jul 9, 4:10 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG E CLEMMONS 36.02N 80.38W
07/09/2008 FORSYTH NC TRAINED SPOTTER
MULTIPLE TREES DOWN ON HWY 158 NEAR LEWISVILLE-CLEMMONS
RD.
&&
SMITHLocal storm report, Jul 9, 6:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 4 N ROXBORO 36.46N 78.99W
07/09/2008 PERSON NC TRAINED SPOTTER
ONE TREE REPORTED DOWN ACROSS COUNTRY CLUB ROAD... ABOUT
4 TO 5 MILES TO THE NORTH OF ROXBORO.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Areal Flood Advisory | RAH | Hoke, Lee, Moore, Richmond, Scotland | 117 min |
| Jul 8, 8:15 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 45 min |
| Jul 8, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 56 min |
| Jul 8, 8:36 PM EDT | Tornado Warning | RAH | Cumberland | 28 min |
| Jul 8, 8:45 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 8, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Person | 43 min |
| Jul 8, 8:56 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 64 min |
| Jul 8, 9:00 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Jul 8, 11:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 63 min |
| Jul 9, 12:06 AM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond | 114 min |
| Jul 9, 12:24 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 66 min |
| Jul 9, 1:51 AM EDT | Flash Flood Warning | RAH | Anson, Richmond | 99 min |
| Jul 9, 2:13 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 9, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 41 min |
| Jul 9, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Person | 62 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 54 min |
| Jul 9, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Vance | 59 min |
| Jul 9, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 51 min |
| Jul 9, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 39 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 56 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 55 min |
| Jul 9, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Jul 9, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 49 min |
| Jul 9, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Scotland | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.